Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 321, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 3, 2011, 3:11 PM CDT for White County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 3, 2011, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County White County, IL
The radar
The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KPAH 032011
SVRPAH
ILC193-032045-
/O.NEW.KPAH.SV.W.0321.110703T2011Z-110703T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 345 PM CDT.
* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ENFIELD...DRIFTING NORTHWEST LESS THAN 10 MPH.
* LOCATIONS INCLUDE...
ENFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
THIS STORM IS ALSO PRODUCING INTENSE...FREQUENT LIGHTNING.
&&
LAT...LON 3824 8827 3809 8812 3805 8836 3816 8837
3825 8835
TIME...MOT...LOC 2011Z 149DEG 9KT 3813 8827
WIND...HAIL 60MPH 1.00IN
$$
SMITH1 follow-up statement
089
WWUS53 KPAH 032041
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT SUN JUL 3 2011
ILC193-032045-
/O.CON.KPAH.SV.W.0321.000000T0000Z-110703T2045Z/
WHITE IL-
341 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
AT 332 PM CDT...STRONG TO SEVERE STORMS CONTINUED ACROSS NORTHWEST
WHITE COUNTY...AND MAY BE CAPABLE TO PRODUCE QUARTER SIZE HAIL.
THE STORMS WERE ALONG A LINE FROM BURNT PRAIRIE TO WEST OF
CARMI...DRIFTING EAST NEAR 10 MPH.
LOCATIONS INCLUDE MILL SHOALS.
LAT...LON 3824 8827 3809 8812 3805 8836 3816 8837
3825 8835
TIME...MOT...LOC 2038Z 270DEG 5KT 3819 8831
WIND...HAIL 50 MPH 1.00IN
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:42 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 3, 12:42 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT SUN JUL 3 2011
.UPDATE...
UPDATED AVIATION SECTION FOR 18Z TAF ISSUANCE. THE DISCUSSION AND
REMAINDER OF THIS UPDATE SECTION ARE UNCHANGED.
DECIDED TO ISSUE A HEAT ADVISORY FOR WESTERN AND SOUTHERN PORTIONS
OF THE AREA THIS AFTERNOON. MOISTURE WILL POOL ALONG AND AHEAD OF
THE FRONT...AS THE LOW-LEVEL THERMAL RIDGE SETTLES OVER THE
REGION. COULD HAVE PROBABLY ISSUED IT FOR THE ENTIRE AREA...IF NOT
FOR THUNDERSTORMS.
SCATTERED THUNDERSTORMS DEVELOPED ALONG THE COLD FRONT JUST NORTH
OF THE AREA THIS MORNING. THESE SHOULD SLIDE SOUTH AND EAST
THROUGH THE EVANSVILLE TRI STATE AREA INTO THE EARLY AFTERNOON.
THEY MAY DEVELOP SOUTHWARD THROUGH THE PENNYRILE AS WELL. THE
OUTFLOW SHOULD HOLD CONDITIONS DOWN IN THE NORTHEAST AND EAST.
THE FRONT ITSELF WILL LIKELY HOLD IT DOWN ALONG INTERSTATE 64 IN
ILLINOIS.
TRIED TO TWEAK OUT THE GRIDS TO ACCOUNT FOR THIS EVOLUTION...AND
THE PROSPECT OF MORE CONVECTION MOVING EAST INTO THE AREA FROM
MISSOURI LATER THIS AFTERNOON AND EVENING.
ALSO UPDATED THE TAFS AT KEVV AND KOWB TO TIME THIS FIRST ROUND OF
POTENTIAL CONVECTION THROUGH THE AREA. OUTFLOW WINDS COULD CREATE
SOME PROBLEMS...EVEN THE TS DOES NOT DIRECTLY IMPACT THE TERMINALS.
&&
.DISCUSSION...
TOUGH FORECAST WITH RATHER LOW CONFIDENCE IN OVERALL SHOWER/STORM
CHCS FOR MUCH OF THE FORECAST PERIOD. JUST REALLY NOT A WHOLE LOT
TO HANG OUR HATS ON AS FAR AS MODEL TO MODEL CONSISTENCY OR EVEN
RUN TO RUN CONSISTENCY.
ONGOING SCT SHOWERS/THUNDER UP IN THE I 64 CORRIDOR WILL LIKELY
DISSIPATE IN THE NEXT COUPLE OF HOURS AS THE OUTFLOW BOUNDARY HAS
WELL OUTRUN THE CONVECTION. THIS OUTFLOW BOUNDARY...CURRENTLY
CROSSING THE OHIO RIVER AS SEEN ON RADAR MOSAIC...WILL NEED TO BE
WATCHED FOR STORM INITIATION TODAY AS SURFACE HEATING DESTABILIZES
THE BOUNDARY LAYER BY MID/LATE MORNING. KEY MAY BE WHERE THE
BOUNDARY IS AT THAT TIME...AND WHETHER IT SLOWS/STALLS OR PUSHES
SOUTH INTO TN. ANOTHER ISSUE TODAY INTO TONIGHT WILL BE WITH THE
WEAK COLD FRONT STILL OFF TO OUR NORTH THIS MORNING. THIS FEATURE
COULD ALSO SERVE TO SUPPORT STORMS THIS AFTERNOON INTO THE
EVENING...ESP NORTH HALF OF THE REGION.
LATER TONIGHT INTO MONDAY...THE STRONGEST SIGNAL OF THE FORECAST
PERIOD IN THE FORM OF A MID LVL SHORT WAVE MOVING SE IN BROAD NW
FLOW ALOFT WILL MAKE ITS WAY INTO THE REGION. THUS...POPS WILL BE
RAISED TO NEAR 50 PERCENT LATE TONIGHT OVER SW IL...AND MOST
LOCATIONS MONDAY. SEVERAL LIMITING FACTORS CONCERNING THE
POSSIBILITY OF A FEW SEVERE STORMS WITH THIS FEATHER. MODELS KEEP
DECENT INSTABILITY BEHIND THE SFC FRONT MONDAY...BUT DO NOT LIKE
FORECASTING SEVERE CONVECTION VERY FAR NORTH OF A COLD FRONT. WIND
FIELDS ALSO NOT IMPRESSIVE. HOWEVER...IF WE CAN GET ENOUGH SURFACE
HEATING GOING...THE MID LEVEL FEATURE COULD KICK OFF SOME PULSE TYPE
SEVERE STORMS OR CLUSTERS.
AFTER MONDAY...FORECAST REALLY BECOMES MUDDLED AS WE REMAIN IN A
BROAD NW FLOW ALOFT REGIME WITH HIGH PRESSURE ANCHORED OVER THE FOUR
CORNERS REGION. THIS NW FLOW WILL LIKELY BRING ANOTHER SFC FRONT
INTO THE REGION SOMETIME WED OR THU...BUT THERE ARE TIMING ISSUES
BETWEEN MEDIUM RANGE MODELS. WENT WITH THE SREF IN THIS CASE...WHICH
ALONG WITH THE 00Z ECMWF...BRINGS THE FRONT INTO THE OHIO VALLEY
WED. THIS SEEMS TO BE THE NEXT DECENT CHANCE FOR SCT SHOWERS AND
THUNDERSTORMS....WHICH MAY LINGER INTO WED NIGHT/THU.
AFTER ANOTHER POSSIBLE HOT DAY TODAY WITH HEAT INDICES 95 TO 100
MANY LOCATIONS...WILL SEE SOMEWHAT OF A COOL DOWN BACK TOWARD 90 AS
WE HEAD INTO NEXT WEEK...WITH INCREASED CLOUDS/SCT CONVECTION AND
MORE OF AN ELY WIND FLOW.
&&
.AVIATION...
BONAFIDE THUNDERSTORMS ARE PUSHING EAST AND NORTH OF KEVV AND KOWB.
BACKED OFF OF THE TEMPO TS...OPTING FOR A VCTS FOR AN HOUR OR TWO TO
START THE PERIOD. AN OUTFLOW BOUNDARY IS LIKELY GOING TO RESULT IN
VARIABLE WINDS THROUGH THE AFTERNOON AT KEVV AND POSSIBLY KOWB.
NEXT ROUND OF CONVECTION OVER CENTRAL MISSOURI LOOKS LIKE IT WILL
ARRIVE AT KCGI AFTER 21Z...AND INTO THE EVENING ELSEWHERE. NOT SURE
HOW FAR SOUTH AND EAST THIS ACTIVITY WILL GET BEFORE LOSS OF HEATING
THIS EVENING...SO JUST MENTIONED A CB TO ACCOUNT FOR IT FOR NOW.
STILL EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING SOUTH
AND EAST THROUGH THE AREA MONDAY MORNING. MENTIONED MVFR CONDITIONS
WITH TS IN A PROB GROUP AT ALL SITES.
LIGHT SOUTHWEST WINDS WILL PREVAIL THIS AFTERNOON AHEAD OF THE
THUNDERSTORMS...THEN LIGHT AND VARIABLE WINDS WILL BE THE RULE.
CANNOT RULE OUT SOME FOG DEVELOPMENT TONIGHT...BUT NOT CONFIDENT
ENOUGH TO MENTION NOW...GIVEN UNCERTAINTIES IN TIMING STORMS AND ANY
SUBSEQUENT CLEARING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALLOWAY-
CARLISLE-FULTON-GRAVES-HICKMAN-LIVINGSTON-MARSHALL-
MCCRACKEN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-FRANKLIN-
HARDIN-JACKSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-
UNION IL-WILLIAMSON.
IN...NONE.
&&
UPDATE....DRSHazardous weather outlook, Jul 3, 11:09 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1109 AM CDT SUN JUL 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1109 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR SOUTHEAST MISSOURI...MUCH OF SOUTHERN ILLINOIS...AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH 7 PM. HEAT INDEX VALUES WILL HOVER AROUND 105 DEGREES FOR MUCH OF THE AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS NEAR A WEAK COLD FRONT WILL MOVE EAST SOUTHEAST ACROSS THE EVANSVILLE TRI STATE AREA THROUGH THE EARLY AFTERNOON. OTHER SCATTERED STORMS MAY DEVELOP SOUTHWARD THROUGH THE PENNYRILE EARLY THIS AFTERNOON. LATER THIS AFTERNOON AND THIS EVENING...THUNDERSTORMS ARE EXPECTED TO SPREAD EASTWARD INTO PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THESE STORMS MAY EVENTUALLY MOVE INTO WEST KENTUCKY AND SOUTHWEST INDIANA AS WELL. DUE TO THE DEGREE OF INSTABILITY OVER THE REGION...ANY STORM THAT DEVELOPS THIS AFTERNOON OR THIS EVENING COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. AFTER MIDNIGHT TONIGHT...A COMPLEX OF THUNDERSTORMS MAY MOVE INTO SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND SOUTHWEST INDIANA. AN ISOLATED DAMAGING WIND THREAT CANNOT BE RULED OUT WITH THESE STORMS...IF THEY REACH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THE 4TH OF JULY...AND POSSIBLY LINGER INTO THE EVENING HOURS. ISOLATED STORMS OR CLUSTERS OF STORMS COULD PULSE UP AND REACH SEVERE LEVELS FOR BRIEF PERIODS OF TIME...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. ANOTHER CHANCE OF THUNDERSTORMS WILL ENTER THE FORECAST...MAINLY WEDNESDAY THROUGH FRIDAY. THE HIGHEST CHANCE OF ANY SEVERE STORM POTENTIAL RIGHT NOW LOOKS TO BE FROM WEDNESDAY INTO WEDNESDAY NIGHT AS ANOTHER WEAK COLD FRONT PUSHES INTO THE REGION. MINOR TO MODERATE FLOODING WILL CONTINUE ON SOME RIVERS ACROSS THE REGION...ESPECIALLY ALONG THE MISSISSIPPI RIVER. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER FLOOD INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT OVER PORTIONS OF THE AREA TODAY...TONIGHT AND MONDAY. DRS
In the hours before
Local storm report, Jul 3, 1:59 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL DIX 38.44N 88.94W
07/03/2011 M1.00 INCH JEFFERSON IL NWS EMPLOYEE
&&
DLLSpecial weather statement, Jul 3, 2:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CDT SUN JUL 3 2011 ILZ082-083-032030- WHITE IL-HAMILTON IL- 238 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...AND SOUTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS UNTIL 330 PM CDT... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...AND VERY STRONG WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF SPRINGERTON...MOVING SOUTH AT 5 MPH. ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP SOUTH OF THIS THUNDERSTORM THROUGH 430 PM CDT. ANY STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL IN EXCESS OF AN INCH AN HOUR. LOCATIONS THAT MAY BE IMPACTED INCLUDE NORRIS CITY...ENFIELD AND BROUGHTON. FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SMITH
Local storm report, Jul 3, 2:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST WAYNE CITY 38.35N 88.59W
07/03/2011 E65 MPH WAYNE IL TRAINED SPOTTER
&&
DLLLocal storm report, Jul 3, 2:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD WAYNE CITY 38.35N 88.59W
07/03/2011 WAYNE IL TRAINED SPOTTER
WATER OVER HIGHWAY 242 IN THE CITY. SEVERAL OTHER CITY
ROADS HAVE FLOWING WATER OVER THEM
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:51 AM CDT | Heat Advisory | PAH | Alexander, Franklin, Hardin, Jackson, Johnson, Massac and 6 more | 7 hr |
| Jul 3, 1:38 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 37 min |
| Jul 3, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 34 min |
| Jul 3, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 28 min |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | PAH | Jefferson, Wayne | 2 hr |
| Jul 3, 2:52 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.